Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 11, 2021, 11:37 AM EDT for Broward County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 11:37 AM EDT (15:37 UTC)
- Expired
- Oct 11, 2021, 12:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801
WWUS82 KMFL 111537
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1137 AM EDT Mon Oct 11 2021
FLZ072-172-111615-
Coastal Broward County FL-Metro Broward County FL-
1137 AM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of northern Broward
County through 1215 PM EDT...
At 1136 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors, Hillsboro
Beach, Sea Ranch Lakes and Lazy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2632 8023 2632 8006 2613 8008 2613 8024
TIME...MOT...LOC 1536Z 043DEG 3KT 2623 8016
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:21 AM EDT, 16 minutes earlier.
Area forecast discussion, Oct 11, 11:21 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 1121 AM EDT Mon Oct 11 2021 .UPDATE... Water vapor imagery reveals a mid/upper-level low centered off the coast of Palm Beach County, with a related north-south oriented moisture gradient and surface trough evident over the central portion of South Florida. Current radar imagery from KAMX clearly depicts this mid/upper-level circulation, with deeper northward-spreading convection confined to the Atlantic waters off South Florida and shallow/elevated southward-moving convection over inland Palm Beach County. The highest moisture content (PWs 1.5-1.7 in) will generally remain over the eastern half of South Florida today (east of the trough axis) -- where the greatest coverage of showers and thunderstorms are expected this afternoon. The 12Z MFL sounding depicts a tall/skinny buoyancy profile characterized by an NCAPE value of 0.09 and LI values near -2, though modest midlevel destabilization will be possible today as the mid/upper-level low (and accompanying cool midlevel temperatures) spread southward across the area in concert with peak heating. While somewhat dry midlevel air remains evident today, a notable increase in midlevel moisture has occurred since yesterday, supporting a slight increase in shower and thunderstorm coverage today. Depending on the amount of destabilization that occurs today, a few locally strong wind gusts may become possible, though this should be rather isolated. With relatively deep surface-based moisture in place along with light winds through the convective layer, a heightened risk of waterspouts will continue (one waterspout has already been reported this morning off the coast of Palm Beach County). && .PREV DISCUSSION... (Issued 750 AM EDT Mon Oct 11 2021) AVIATION(12Z TAFS)... Primarily VFR conditions and light east-southeasterly flow through the period. Isolated to widely scattered thunderstorms are expected this afternoon, with a focus over the eastern portion of South Florida. Brief/sporadic MVFR to perhaps IFR restrictions will be possible for the east coast terminals with this activity from around 18Z to 00Z, when VCTS is in place. PREV DISCUSSION... (Issued 347 AM EDT Mon Oct 11 2021) SHORT TERM (Today through Tuesday)... The mid to upper level area of low pressure continues to meander around the region as deep layered high pressure attempts to build in over the Gulf of Mexico. At the surface, the remnant boundary lingers along the Atlantic coast of South Florida into the Florida Keys. The parent area of surface low pressure lingers around the Carolina coast. The region will remain with some cold air aloft (500 mb temps around -8.5 deg C or so) while also allowing for some slightly drier air (precipitable water values struggle to reach 1.50 inches) to linger today, at least over Southwest Florida and parts of inland South Florida. With diurnal heating, the available surface-based instability could allow any updrafts that overcome the dry environment to develop into showers or thunderstorms. Cannot rule out some gusty winds, but the general threat will probably be lightning from any thunderstorms today. Waterspouts cannot be ruled out over the local waters either. Increasing moisture arrives on Tuesday as an area of easterly moisture pushes into the area from the Bahamas. By 18z Tuesday, the leading edge of the moisture will probably be entering the interior of the peninsula where it could act as a differential boundary capable of supporting convection. Overall, Tuesday appears like it could start trending back towards normal moisture levels in the atmosphere but with the low aloft, the threat of some stout convection remains due to the cooler air aloft. Temperatures in the afternoons will reach the upper 80s in most areas. LONG TERM... Wednesday The presence of a cold-core upper low will continue over South Florida, maintaining cooler upper level temperatures (around -8C at 500 hPa) and a drier mid/upper level airmass over the region. The drier airmass and synoptic-scale subsidence could hinder overall storm development during this time. With that being said, modest east/northeasterly flow should allow for sufficient moisture convergence, which may produce scattered shower and thunderstorm activity. Given the presence of the aforementioned upper low and associated enhanced lapse rates, a strong thunderstorm or two cannot be ruled out on Wednesday. Thursday through Friday By Thursday, the aforementioned upper low fills (weakens) and regresses southward, while a pronounced surface ridge of high pressure is forecast to build in from the Gulf of Mexico and encompass most of the Florida peninsula. A cooler, maritime airmass will usher in from the east-northeast in association with this feature. This should temper storm chances through the late week, keeping PoPs generally no greater than 30. Saturday through Sunday A resurgence in moisture is likely by next weekend, owing to boundary layer winds veering towards the ESE. This should allow for increasing shower/thunderstorms chances by next weeekend. Any activity that does develop seems to be of the garden variety, and will be rather short-lived owing to weak steering currents and paltry forcing. Maximum temperatures will remain the seasonable range across the region, as temperatures in the mid/upper 80s can be expected along the east coast, while temperatures in the lower 90s can be expected for the Gulf coast. MARINE... A weak frontal boundary stalling over the area will support scattered showers and thunderstorms through early this week, with the highest coverage expected over the Atlantic waters. Outside of locally gusty winds with showers and storms, light to moderate winds and small waves should result in generally benign marine conditions as high pressure builds into the region. A small 1 to 2 ft long period swell will gradually move into the Atlantic waters off South Florida from an area of low pressure off the Carolina coast. BEACHES... An elevated risk of rip currents is possible for the Palm Beaches into the work week. The risk along the other Atlantic beaches should diminish for a day or two at least. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 88 75 88 / 20 40 30 40 West Kendall 72 88 73 89 / 20 40 30 40 Opa-Locka 74 88 74 89 / 20 40 30 40 Homestead 72 87 73 87 / 30 40 40 40 Fort Lauderdale 75 87 75 87 / 20 40 30 40 N Ft Lauderdale 75 87 75 87 / 20 40 30 40 Pembroke Pines 73 87 73 87 / 20 40 30 40 West Palm Beach 73 88 74 87 / 20 40 30 40 Boca Raton 74 87 75 87 / 20 40 30 40 Naples 73 88 73 89 / 10 40 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Weinman Today through Tuesday and Marine...RAG Tuesday Night through Sunday...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 11, 10:07 AM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1007 AM EDT Mon Oct 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1007 AM EDT Mon Oct 11 2021 ...ISOLATED TO SCATTERED STORMS POSSIBLE TODAY... ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE EAST COAST... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to widely scattered thunderstorms are possible today, with a focus over the east coast and interior this afternoon. Locally strong wind gusts and brief heavy downpours could accompany a few of the stronger storms. Waterspouts: Conditions are favorable for waterspouts today, particularly over the Atlantic waters. Coastal Flooding: Minor tidal flooding of vulnerable low-lying areas along the Atlantic coast is possible during times of high tide. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The rip current risk will gradually increase once again for the east coast beaches of South Florida this week. Isolated to scattered showers and thunderstorms are possible through much of the week. Main impacts will be lightning, locally gusty winds, and heavy rainfall/isolated flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Local storm report, Oct 11, 7:38 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
738 AM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM WATER SPOUT 3 ESE WILTON MANORS 26.14N 80.08W
10/10/2021 AMZ651 FL BROADCAST MEDIA
DELAYED REPORT...BROADCAST MEDIA RELAYS
VIDEO ON SOCIAL MEDIA OF A WATERSPOUT OFF
THE COAST OF FORT LAUDERDALE.
&&
WEINMANLocal storm report, Oct 11, 10:58 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1058 AM EDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM WATER SPOUT 2 ENE PALM BEACH 26.71N 80.01W
10/11/2021 AMZ650 FL BROADCAST MEDIA
A MEMBER OF THE BROADCAST MEDIA REPORTED A WATERSPOUT
ASSOCIATED WITH A SHOWER JUST OFFSHORE OF PALM BEACH.
&&
EVENT NUMBER MFL2100061
CWCSpecial weather statement, Oct 11, 11:37 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1137 AM EDT Mon Oct 11 2021
FLZ072-172-111615-
Coastal Broward County FL-Metro Broward County FL-
1137 AM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of northern Broward
County through 1215 PM EDT...
At 1136 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors, Hillsboro
Beach, Sea Ranch Lakes and Lazy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2632 8023 2632 8006 2613 8008 2613 8024
TIME...MOT...LOC 1536Z 043DEG 3KT 2623 8016
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Oct 11, 1:07 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.